Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Sep 13, 2021, 9:36 PM EDT for Erie County, Wyoming County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2021, 9:36 PM EDT (01:36 UTC)
- Expired
- Sep 13, 2021, 10:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Buffalo, NY
- Hail
- 0.00 in
- Wind
- 30
Counties Erie County, NY, Wyoming County, NY
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.6 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
194
WWUS81 KBUF 140136
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
936 PM EDT Mon Sep 13 2021
NYZ010>012-085-140215-
Southern Erie NY-Wyoming NY-Genesee NY-Northern Erie NY-
936 PM EDT Mon Sep 13 2021
...A strong thunderstorm will impact portions of western Wyoming,
northeastern Erie and southwestern Genesee Counties through 1015 PM
EDT...
At 935 PM EDT, Doppler radar was tracking strong thunderstorms over
Small Boat Harbor, or over Buffalo, moving southeast at 55 mph.
HAZARD...Winds in excess of 30 mph and torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Buffalo, Cheektowaga, West Seneca, Lackawanna, Kenmore, Depew,
Tonawanda, Lancaster, Hamburg, East Aurora, Elma, Marilla,
Bennington, Orchard Park, Erie Basin Marina, Small Boat Harbor,
Alden, Blasdell, Attica and Woodlawn Beach State Park.
This includes Interstate 90 between exits 57 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4277 7897 4280 7892 4284 7893 4291 7890
4295 7892 4298 7891 4284 7817 4263 7821
4256 7845
TIME...MOT...LOC 0135Z 294DEG 49KT 4287 7886
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
RSHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Sep 13, 8:20 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Sep 13, 8:20 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 820 PM EDT Mon Sep 13 2021 .SYNOPSIS... A storm system over the Upper Great Lakes will push a warm front back through our forecast area tonight and early Tuesday. This will be followed by the slow passage of a strong cold front late Tuesday night and Wednesday. While most of the time during the next couple of days will be rain free...these frontal systems will keep at least the potential for more showers and gusty thunderstorms through this period. && .NEAR TERM /THROUGH TUESDAY/... Another MCV will push across parts of our region tonight...thus supporting a possible round of showers and gusty thunderstorms over the western counties. The highest risk for anything significant will be over the Southern Tier where shear values of 50kts will be found along the northern periphery of a marginally unstable environment. The warm front will push through the entirety of our region by midday Tuesday. This will leave us in a pronounced warm sector with Tds jumping into the upper 60s to near 70 and H85 temps hovering in the mid tens. The result will be a warm and humid afternoon...much like what you would experience in July rather than mid September. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... Showers and thunderstorms will increase Tuesday night as the cold front and shortwave trough move into the region. Large scale accent and forcing along this front, in combination with a strong 40+ knot low level jet will likely produce some strong to possibly severe storms. The limiting factor continue to be the unfavorable nighttime arrival time of the front across Western New York, which will mute its potential, but not eliminate the severe weather threat. Wednesday, the cold front slowly progresses from west to east across eastern Great Lakes. Showers and thunderstorms will slowly work east before exiting the entire forecast area late in the day. Drier and cooler air will work in the region as showers end from west to east. Wednesday night and Thursday, a surface ridge to our north will provide dry and quiet weather. && .LONG TERM /FRIDAY THROUGH MONDAY/... A tropical storm may be near the Outer Banks/Mid-Atlantic coast Friday. A plume of tropical moisture will be confined to the east coast however a south-southeast flow Friday will advect some moisture into the region with dewpoints in the mid 60s. Daytime heating will likely lead to showers developing in the afternoon into the evening hours. A weak cold front will approach from the north Saturday. This may produce a few showers, mainly across the North Country Saturday into Saturday evening. Surface high pressure moves across the region Sunday into Monday resulting in mostly dry conditions. Warmer than normal temperatures expected Friday-Monday with highs in the 80s and lows in the 60s. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... While the vast majority of the forecast area will experience VFR weather tonight...there will be an area of showers and thunderstorms that could briefly produce MVFR conditions west of Rochester. The one problem area will be the Southern Tier where MVFR cigs will lower to IFR/LIFR after 06z. VFR weather expected Tuesday afternoon. Outlook... Tuesday night...Mainly VFR conditions but with the risk for LLWS. Wednesday...Mainly MVFR with widespread showers and some thunderstorms. Thursday through Saturday...Mainly VFR. && .MARINE... Light to gentle winds will be found over the Lower Great Lakes tonight in advance of a warm front. Of concern will be the risk for strong thunderstorm activity over Lake Erie. Winds on Tuesday will freshen in the wake of a warm front...becoming southerly on Lake Erie and southeasterly on Lake Ontario. Despite the stronger winds...conditions are expected to remain well below small craft advisory criteria...especially considering the offshore flow into international waters. Moderate to occasionally fresh southwesterlies will then be in place Tuesday night...as a cold front will be in the process of pushing across the western end of Lake Ontario. Strong storms will be possible with this scenario with small craft advisories becoming likely for the east end of Lake Ontario. The front will slowly settle through the Lower Great Lakes on Wednesday...producing widespread thunderstorms in the process. While conditions across the remainder of the region may not necessitate SCA's at that time...there will at lest be a heightened risk for choppy conditions. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...RSH SHORT TERM...TMA LONG TERM...HSK AVIATION...RSH MARINE...RSH
Hazardous weather outlook, Sep 13, 4:09 AM EDT, 17 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 409 AM EDT Mon Sep 13 2021 NYZ013-019>021-140815- Livingston-Chautauqua-Cattaraugus-Allegany- 409 AM EDT Mon Sep 13 2021 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. There is a slight risk of severe thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a marginal risk of severe thunderstorms late Tuesday afternoon into early Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-010>012-014-085-140815- Niagara-Northern Erie-Genesee-Wyoming-Ontario-Southern Erie- 409 AM EDT Mon Sep 13 2021 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. There is a marginal risk of severe thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a marginal risk of severe thunderstorms late Tuesday afternoon into early Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ002>008-140815- Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- 409 AM EDT Mon Sep 13 2021 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a marginal risk of severe thunderstorms late Tuesday afternoon into early Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-140815- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- 409 AM EDT Mon Sep 13 2021 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. Strong thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong thunderstorms are possible late Tuesday afternoon into early Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-SLZ022-024-140815- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 409 AM EDT Mon Sep 13 2021 This Hazardous Weather Outlook is for portions of Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong thunderstorms are possible late Tuesday afternoon into early Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JLA
In the hours before
Local storm report, Sep 13, 6:48 PM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
648 PM EDT MON SEP 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 AM TORNADO 3 NW SPRINGWATER 42.67N 77.64W
09/13/2021 LIVINGSTON NY NWS STORM SURVEY
DOZENS OF HARDWOOD AND SOFTWOOD TREE TRUNKS
WERE SHEARED IN HALF WITH DAMAGE TO THE ROOF
OF AN OUTDOOR SHED. THE TRACK OF THE TORNADO
STARTED JUST WEST OF ROUTE 15 AND ENDED JUST
EAST OF MARROWBACK ROAD.
&&
FRIESSpecial weather statement, Sep 13, 9:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
936 PM EDT Mon Sep 13 2021
NYZ010>012-085-140215-
Southern Erie NY-Wyoming NY-Genesee NY-Northern Erie NY-
936 PM EDT Mon Sep 13 2021
...A strong thunderstorm will impact portions of western Wyoming,
northeastern Erie and southwestern Genesee Counties through 1015 PM
EDT...
At 935 PM EDT, Doppler radar was tracking strong thunderstorms over
Small Boat Harbor, or over Buffalo, moving southeast at 55 mph.
HAZARD...Winds in excess of 30 mph and torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Buffalo, Cheektowaga, West Seneca, Lackawanna, Kenmore, Depew,
Tonawanda, Lancaster, Hamburg, East Aurora, Elma, Marilla,
Bennington, Orchard Park, Erie Basin Marina, Small Boat Harbor,
Alden, Blasdell, Attica and Woodlawn Beach State Park.
This includes Interstate 90 between exits 57 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4277 7897 4280 7892 4284 7893 4291 7890
4295 7892 4298 7891 4284 7817 4263 7821
4256 7845
TIME...MOT...LOC 0135Z 294DEG 49KT 4287 7886
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
RSHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 10:06 PM EDT | Special Weather Statement | BUF | Livingston, Wyoming | 54 min |
| Sep 13, 10:45 PM EDT | Special Weather Statement | BUF | Allegany | 45 min |
| Sep 13, 11:01 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 44 min |
| Sep 14, 2:38 AM EDT | Special Weather Statement | BUF | Erie | 67 min |
| Sep 14, 4:02 PM EDT | Small Craft Advisory | BUF | 16 hr |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.